Page 1 of 1

Temozolomide, 20days on 10 days off

Posted: Sun May 06, 2007 11:00 am
by janetwillis
I am a new writer, my husband 59years was diagnosed with gradeIV nearly 12 months ago, all is going well, he had gliodal wafers inserted in first operation to remove tumour and 6 weeks radiotherapy, by the beginning of October 06 he ran into trouble, gliodal wafers did not all dissipate, so he had second operation, removal of gliodal wafers, fluid and some new tumour, then continues with 5day temozolomide on 28day cycle, he also ran into trouble is kepra as this was causing him to maintain a low white blood count which causes chemo to stop, but once the real reason for low white bloods was accounted for and anti seizure was changed he has no trouble, he has since started this being the third month 20days temozolomide 120mg daily and has also included procarbozin 50mg.
My question is really about toxicity and any other kind of neurological indicators - ie he has started getting headaches, only takes panadol, he says his eye sight has changed also getting sensitive eyes, can't bear to touch them as it hurts, his hearing has become very sensitive, the base of his head seems stiff. We are due to go for another MRI end of May. I was wondering if anyone out there has any advise and also any questions we should be asking neurosurgeon or oncologist.
My husband is very positive, and physically well, short term memory and golf game shot to pieces, so we would like to keep him as well as possible and try to avoid unnecessary complications hence the toxicity question.
All replies gratefully received

Posted: Sun Apr 20, 2008 3:01 pm
by jlynch57
Hi Janet
How is your husband progressing?
My husband was diagnosed with GBM in March and has had some debulking done. He is due to start radiation and temodar in a week but we would like to get a second opionion. As we live in NZ we are thinking about coming over to Sydney or Melborne - any suggestions on who to see? We seem to have no neuro-oncologists here so really need a specialist.
Jill

Posted: Sun Apr 20, 2008 11:18 pm
by kenobewan
I would be asking the oncologist about the procarbozin and his tolerance for that. It could be that he is tolerating temozolomide well, but you wont know unless he comes off the procarbozin. Was his tumor removed or debulked?